Anxiety Community
Paxil withdrawl(withdrawal)
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Paxil withdrawl(withdrawal)

I have been on paxil for about 9 yrs. Last dosage was 40mg. /day. I also had xanax .5 mg. for emergencys. I changed doctors due to new inurance and the feeling that whenever I went to my Psychiatrist He'd ask how I was /never listened and just wrote Rx's. I mentioned to my new Dr. that I gained about 30 lbs during the treatment and she told me it was a big weight gainer. So she weened me off paxil and now I'm on Wellbutrin 200 mg./day. The side affects have been unbearable and had 4 panic attacks in the past week. Once I called the EMS (ya know ,no matter how much your not having a heart attack I still fear it) and after they arrived and my xanax kicked in I was ok. Two times this week I drove myself to the Hospital cuase I was fearing a heart attack (by the way I'm a 50 yr. old with slight Hypertension,probably why sometimes I think I'm having a heart attack) once they did an EKG (perfect) felt better and left. The next day I had one and with the help of a freind and xanax it went away.Then testerday it happened again and once again ,off to the Hospital. This time they did blood work to check and assure me (everything was ok). Now I wake up in the morning waiting for itto happen again.I'm VERY emotional allof a sudden,nauseus,sweaty palms,fear. Is there anything I can do to help with these side effects cause I almost can't function with the fear of another attack. I CAN'T take it ANYMORE! Please help!
Don H.
Related Discussions
8 Comments Post a Comment
Blank
480448_tn?1403547723
Hello, and welcome to the forum, I'm sorry you are having such a rough time!  Believe me, we've all been there!  A few questions...when was your last dose of Paxil, and how long did you taper off of it?  The problem with these meds (Paxil seems to be especially problematic) is that many people experience severe withdrawal symptoms....therefore the more gradual the taper, the better.  If your taper wasn't a gradual one, you are most likely in the throws of those w/d's.

You already know that what you're experiencing are panic attacks...you've had medical testing to prove that nothing is wrong with your heart.  Therefore, have you tried therapy as a way to teach you coping mechanisms for the panic attacks?  I know it is hard to fight the urge to run to th ER but eventually, you are going to have to try to learn to get through the panic attacks until you can get some relief, either with therapy, another med, or both.  Did you get a new psychiatrist?  If not, start there.  Explain what's been going on and go from there.

Feel free to come here and share....there's a lot of people here who live what you're going thru every day.  There's a lot of support and information here.  We're happy to help.  Hang in there...I know how rough it is!
Blank
1219946_tn?1266762128
Is there anything I can do to help with the withdrawl (withdrawal) from Paxil /now on wellbutrin200mg/day. I thought I mentioned that in my request for help.
Blank
1219946_tn?1266762128
I'm sorry its been about 2 months starting at 40 mg. and eventually brought down to 0 mg.. Started on wellbutrin at 100mg and 3 weeks later up to 200mg.
Blank
480448_tn?1403547723
So, you tapered off over a period of about 2 months or so?  In my personal opinion, with Paxil, people should be tapered a bit slower....like over a period of about 4 months minimum, simply due to the history of so many people having such a rough time getting off the med.  The good news is, for a great number of people going through this, it DOES improve and eventually go away all together, it just takes time.  So, you've been on the Wellbutrin for about 2 months?  I'm honestly not a big fan of this med, especially after coming off an SSRI like Paxil.  If I were you, I would speak to the prescribing doctor about possibly trying another med, considering that you haven't seen any improvement.

Continue to use the Xanax on an "as needed" basis for when the anxiety is at a high...and when you go in to speak with your doctor, inquire about possibly trying a long-term benzo, like Klonopin.  That may be all you need, you may not require another anti-depressant type medication if the Klonopin ends up tackling the anxiety and panic attacks.  Just keep in mind that any regimen you try has to be given an ample amt of time to really start working in order to properly assess if it is going to be effective for you or not.  And, don't forget to ask about talk therapy...it is a vital part of the process.

If you aren't already, I would recommend that your medication and therapy regimen be directed by a psychiatrist rather than a general practitioner.  It simply makes sense for us to seek the help of a specialist.  If you had diabetes that was difficult to manage, you would likely be referred to an Endocrinologist.  The same thing applies to our mental health as well.

Keep us updated, and please....try to hang in there.  I know you are feeling horrid, but it won't last forever.  We're here for you.
Blank
1219946_tn?1266762128
Yes I am gatting my meds. prescribed by a psychiatrist and I will mention the klonopin. Should I give the wellbutrin a real try or if it doesn't work will there be bad withdrawls again. I really appreciate your responses!
tHANKS
Blank
Avatar_m_tn
I can't tell if you're suffering Paxil withdrawal or not, but wellbutrin is a very stimulating antidepressant and isn't generally used for someone who has anxiety as a main problem.  This is probably adding to your problem whatever the cause.  Sometimes they'll add wellbutrin to an ssri to minimize certain side effects, but for a major anxiety sufferer that med can be problematic.  As for the 30 pounds, it's a lot, but quite moderate for Paxil users.
Blank
1219946_tn?1266762128
Yesterday I took my xanax to get rid of the awful feeling and as the day went on my symptons  kind of  receeded and had a pretty good day.Was even able to go to the food store w/o worrying about another attack in public.For all the years I was on paxil I NEVER had that problem. Now again I wake with that awful feeling again,luckily I'm laid off during the winter so I don't have to be concerned w/ going to work with all of these withdrawl (withdrawal) symptons. I'm gonna take my xanax again. This site has been helpful yet can sometimes cause confusion seeing everyone has different experiences and advice.I'm trying to put my trust in my Dr. which I feel is important but now I have all these questions that might seem that I'm doubting her care.
Blank
Avatar_m_tn
Two rules of life I've learned in suffering from this nonsense for many years:  never trust your doctor completely and never trust a website completely.  But what websites are good for is you hear from actual sufferers instead of detached docs, and what you see is everyone has a different experience with these meds.  This is to be expected, as we all metabolize things differently and these meds affect the brain, which really isn't well understood.  But you can't predict how you'll feel either by how a drug is explained by a doc or by how it affects a particular individual.  It's a weird world out here.
Blank
Post a Comment
To
Recent Activity
Avatar_m_tn
Blank
yogalife added the Anxiety/Panic Tracker
10 mins ago
1302038_tn?1414004539
Blank
TinaR10 commented on Shannon79's status
1 hr ago
701000_tn?1231964233
Blank
1113 commented on Tramadol & Ultram...
2 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_f_tn
Blank
remar
st. louis, MO
Anxiety Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_f_tn
Blank
remar
st. louis, MO